Colorado, 2007

Winter Storm in Colorado, December 5 to 9, 2007

December 5 to 9, 2007 · NWS PUB · 15 events in 15 counties and zones

A winter storm produced heavy snow over many areas. 22 to 27 inches in southern Chaffee County.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A winter storm produced heavy snow over many areas. Some of the higher reported snow totals with this winter storm were...6 to 8 inches around Walsenburg (Huerfano County)...Colorado City...Beulah...Rye (Pueblo County)...San Isabel (Custer County) and Aguilar (Las Animas County)...9 to 11 inches around Fort Garland (Costilla County)...Climax (Lake County)...Rosita (Custer County)...La Veta (Huerfano County) and Wolf Creek Pass (Mineral County)...14 inches at Cuchara (Huerfano County) and west of Westcliffe (Custer County)...18 inches at Leadville (Lake County)....22 to 27 inches in southern Chaffee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Dec 5, 4:30 AM MST, 9 hours 30 minutes earlier.

Area forecast discussion, Dec 5, 4:30 AM MST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
430 AM MST WED DEC 5 2007

.SHORT TERM...
(TODAY AND TONIGHT)

SHORT TERM CONCERNS INCLUDE TEMPERATURES AND PRECIPITATION CHANCES
TODAY WITH SNOW AMOUNTS ACROSS THE CENTRAL AND SW MTS TONIGHT.

CURRENT WATER VAPOR IMAGERY INDICATING MINOR DISTURBANCES EMBEDDED
IN THE MODERATE WEST TO NORTHWEST FLOW ACROSS THE STATE AS A BROAD
UPPER TROUGH CONTINUES TO DIG ACROSS THE UPPER GREAT LAKES AND INTO
THE CENTRAL CONUS. WATER VAPOR IMAGERY ALSO INDICATING ANOTHER
EASTERN PAC SYSTEM AND ASSOCIATED 130 KT JET CORE JUST OFF SHORE
OF THE PAC NW COAST ATTM. AT THE SFC...POLAR FRONTAL BOUNDARY
ASSOCIATED WITH DIGGING CENTRAL CONUS TROUGH CURRENTLY LYING ACROSS
NORTHEAST WYOMING THROUGH WESTERN NEBRASKA AND NORTHEAST KANSAS WITH
MSAS DATA INDICATING 5-6MB PRESSURE RISES ACROSS EASTERN KANSAS
ATTM.

TODAY...MINOR EMBEDDED DISTURBANCE CONTINUES TO TRANSLATE ACROSS
SOUTH CENTRAL AND SOUTHEASTERN COLORADO WITH LEE TROUGHING
STRENGTHENING ACROSS THE I-25 CORRIDOR. SFC HIGH PRESSURE AND POLAR
FRONT WILL CONTINUE TO BUILD ACROSS CENTRAL AND SOUTHERN HIGH PLAINS
WITH LOW LEVEL EASTERLY UPSLOPE FLOW DEVELOPING ACROSS EASTERN
COLORADO THROUGH THE LATE MORNING AND AFTERNOON. CENTER OF HIGH AND
BULK OF COLD AIR TO REMAIN ACROSS THE NORTHERN AND CENTRAL HIGH
PLAINS...WILL SEE TEMPERATURES WARM QUICKLY THROUGH THE EARLY
MORNING WITH STEADY OR SLOWLY FALLING TEMPS THROUGH THE AFTERNOON
ESPECIALLY ACROSS THE LOWER ARKANSAS RIVER VALLEY WITH MODIFIED
POLAR AIRMASS FILTERING INTO THE REGION. MODELS CONSISTENT WITH
DEVELOPING WAA QPF ACROSS THE SOUTHERN TIER THIS AFTERNOON AND
EARLY EVENING AND HAVE KEPT BEST POPS THERE WITH ONLY LIGHT IF ANY
PRECIP EXPECTED.

TONIGHT...WESTERLY FLOW PROGGED TO INCREASE ACROSS THE REGION AS
STEM MOVING ONSHORE ACROSS THE PAC NW CONTINUES ACROSS THE NORTHERN
GREAT BASIN AND INTO THE ROCKIES TONIGHT. MOISTURE DEEPENS ACROSS
THE STATE AHEAD OF THIS SYSTEM AND WITH GOOD OROGRAPHIC FLOW...SHOULD
SEE LIGHT SNOW DEVELOPING ACROSS THE HIGHER ELEVATIONS OF THE
CENTRAL AND SW MTS AFTER MIDNIGHT. SNOW MODEL YIELDING 1-4 INCHES
LATE WEDNESDAY NIGHT...THOUGH WITH SNOW CONTINUING THROUGH THE DAY
THURSDAY...LONG TERM FORECASTER ISSUED A SNOW ADVISORY FOR ZONES
60...66...68 BEGINNING AT 06Z THU. EXPECTING TO SEE MILD OVERNIGHT
LOWS ACROSS THE EASTERN MTS AND ADJACENT PLAINS WITH STRENGTHENING
SFC GRADIENT AND GUSTY WEST TO SOUTHWEST WINDS OF 20-40 MPH
DEVELOPING IN USUAL WIND PRONE AREAS OF THE SANGRE DE CRISTO AND WET
MTS...AND SOUTHERN I-25 CORRIDOR. WITH WEAK WAA CONTINUING
ALOFT...WILL SEE MOSTLY CLOUDY SKIES THROUGH THE OVERNIGHT ACROSS
THE PLAINS...AND HAVE LOWERED POPS WITH ONLY A FEW SPRINKLES OR
FLURRIES POSSIBLE. -MW

.LONG TERM...
(THURSDAY THROUGH TUESDAY)

...VERY COMPLEX WEATHER PATTERN THU-SUN...
...PROLONGED HEAVY SNOW CONTINENTAL DIVIDE POSSIBLE THU NIGHT-FRI NIGHT...
...FREEZING DRIZZLE FAR SOUTHEAST CO PLAINS POTENTIAL FRI NIGHT-SAT...

THURSDAY AND THURSDAY NIGHT...WEST-EAST ORIENTED 100-120KT UPPER LEVEL
JET STREAK BEGINS TO MOVE INTO THE GREAT BASIN AND CENTRAL
ROCKIES. RELATIVELY MOIST AIR MASS HITS THE CONTINENTAL DIVIDE AND
MAINLY OROGRAPHIC SNOW SHOULD START TO DEVELOP FOR NORTH-SOUTH
ORIENTED MOUNTAIN BARRIERS LIKE THE COLLEGIATES...SOME OF THE LA
GARITA MOUNTAINS... AND PARTS OF THE EASTERN SAN JUAN MOUNTAINS.
700MB TEMPERATURES WILL STILL BE RELATIVELY WARM....AROUND -2C TO
0C...SO ANY SIGNIFICANT SNOW GROWTH WOULD BE AROUND THE MOUNTAIN
PEAKS AND PASSES. NOT MUCH IN THE WAY OF PRECIPITATION ANTICIPATED
EAST OF THE DIVIDE ON THURSDAY. BY THURSDAY NIGHT...VIGOROUS WEST-
EAST 120KT UPPER LEVEL JET IS DIRECTLY OVER THE CENTRAL ROCKIES.
OROGRAPHIC DRIVEN SNOWFALL WILL CONTINUE ALONG THE CONTINENTAL
DIVIDE HIGHER TERRAIN. WILL PROBABLY SEE SNOW ACCUMULATIONS OF
6-17 INCHES AROUND THE CONTINENTAL DIVIDE AND QUICKLY TAPER OFF
HEADING DOWN IN ELEVATION. PLAN TO KEEP ADVISORY FOR HIGHER
CONTINENTAL DIVIDE ZONES...060...066...AND 068 ON THURSDAY. PLAN
ON A WINTER STORM WATCH STARTING FOR SAME ZONES THURSDAY NIGHT AS
SIGNIFICANT SNOWFALL RATES BEGIN. MEANWHILE...THERE HAS BEEN A
POTENTIAL OF FRONTOGENETICAL FORCED BAND OF SNOW DEVELOPING
TOWARDS PIKES PEAK AND PALMER DIVIDE/COLORADO SPRINGS THURSDAY
NIGHT...BUT NAM- WRF HAS BACKED OFF AND IS A LITTLE FURTHER NORTH.
VERY SHALLOW CP AIR MASS/FRONTAL BOUNDARY OOZES INTO THE EASTERN
CO PLAINS.

FRIDAY...120-130KT UPPER LEVEL JET STREAK AND MIDDLE-UPPER LEVEL
WINDS BACK TO MORE SOUTHWESTERLY. AN ABUNDANCE OF MOISTURE
CONTINUES TO ADVECT INTO WESTERN CO AND CONTINENTAL DIVIDE. THE
OROGRAPHIC SNOW MACHINE SHOULD CONTINUE FOR THE HIGHER TERRAIN AS
700MB TEMPERATURES REMAIN AROUND -2C TO 0C. COLD SEE ANOTHER 6-17
INCHES OF SNOW FOR THE HIGHER CONTINENTAL DIVIDE TERRAIN. WINTER
STORM WATCH CONTINUES FOR ZONES 060...066...AND 068. MIGHT NEED
SNOW ADVISORIES FOR LEADVILLE AND SNOW LOWER ELEVATION INCLUDING
THE HIGHER TERRAIN MOUNTAIN PEAKS OF THE SANGRE DE CRISTO
MOUNTAINS. THE SHALLOW CP AIR MASS ACROSS EASTERN CO PLAINS WILL
BE PROBLEMATIC(FRI AND SAT) FOR HIGH TEMPERATURES. GIVEN THE LACK
OF CYCLOGENESIS AND INCREASING PRESSURE GRADIENT...I WOULD LEAN
TOWARDS THE SHALLOW COLD AIR TO REMAIN LOCKED INTO THE LOWER AR
RIVER VALLEY. THERE MAY ACTUALLY BE QUITE A SURFACE TEMPERATURE
GRADIENT ACROSS SOUTHEAST CO PLAINS...AROUND 30F LAA AND 50F
TRINIDAD. STRATUS/FOG MAY MOVE IN/OR FORM ACROSS THE EASTERN CO
PLAINS. VERY TOUGH CALL FOR HIGH TEMPERATURES AND WENT SLIGHTLY
BELOW MOS ACROSS SOUTHEAST CO...EXCEPT AROUND THE RATON MESA.

FRIDAY NIGHT AND SATURDAY...A WIDE VARIETY OF WEATHER WILL BE
LIKELY THESE FORECAST PERIODS. RELATIVELY VIGOROUS MIDDLE-UPPER
SOUTHWEST FLOW CONTINUES ACROSS THE CENTRAL ROCKIES. THE STRONGEST
OROGRAPHIC DRIVEN SNOWFALL SHIFTS TO AROUND THE EASTERN SAN JUAN
MOUNTAINS FRIDAY NIGHT. ANOTHER FOOT OF SNOW WILL BE LIKELY FOR
WOLF CREEK AND 6-12 INCHES FOR THE LA GARTIA AND COLLEGIATE
MOUNTAIN RANGES. AGAIN...WINTER STORM WATCH CONTINUES FOR
060...066...AND 068 FOR FRIDAY NIGHT. STILL MIGHT NEED AN ADVISORY
FOR LEADVILLE AND LOWER ELEVATIONS. THERE IS SOME SLIGHT DRYING
PROJECTED ON SATURDAY AS THE UPPER LEVEL TOUGH MOVES INTO THE
CENTRAL ROCKIES...BUT WITH THE UPPER LEVEL COLDER TEMPERATURES
FLUFFY SNOW SHOWERS WILL LIKELY CONTINUE AROUND THE CONTINENTAL
DIVIDE. MEANWHILE...THE SHALLOW CP AIR MASS/FRONT BOUNDARY OOZES
BACK INTO EASTERN CO FRIDAY NIGHT. ISENTROPIC 295K INDICATED
ASCENT ACROSS THE FAR SOUTHEASTERN CO PLAINS FRIDAY NIGHT AND
WEAKENS DURING SATURDAY MORNING. LIFR/IFR STRATUS/FOG SHOULD
DEVELOP ACROSS MUCH OF THE SOUTHEAST CO PLAINS AND TO THE PALMER
DIVIDE. PRECIPITATION TYPE WILL BE A CHALLENGE ONCE AGAIN.
MOISTURE IS A LITTLE DEEPER TOWARDS THE I-25 CORRIDOR AND
MOUNTAINS...SO LIGHT SNOW/LIGHT RAIN COULD BE POSSIBLE. IT IS
POSSIBLE THE MOISTURE COULD REMAIN SHALLOW ENOUGH FOR FREEZING
DRIZZLE AT COLORADO SPRINGS/PUEBLO FRIDAY NIGHT PER SOUNDING
DATA....BUT WILL HOLD OFF MENTIONING. SOUNDING DATA DOES SUGGEST
THE GREATER FREEZING DRIZZLE THREAT OUT AROUND LA
JUNTA...EADS...LAMAR...ETC...WITH SHALLOW MOISTURE JUXTAPOSED WITH
RELATIVELY DRIER AIR ALOFT FRIDAY NIGHT/SATURDAY MORNING. STILL
COULDN/T RULE OUT SOME LIGHT SNOW/LIGHT RAIN MIXING IN WITH THE
FREEZING DRIZZLE. MIGHT NEED A WINTER WEATHER ADVISORY FOR THE
FAR SOUTHEAST CO PLAINS...AND POSSIBLE BACK TOWARDS
PUEBLO/COLORADO SPRINGS... FRIDAY NIGHT/SATURDAY MORNING.
PRECIPITATION CHANCES MIGHT BE PRETTY SLIM ACROSS OUR EASTERN CO
MOUNTAINS AND SOUTHEAST PLAINS SATURDAY AFTERNOON GIVEN THE H7-H5
SIGNIFICANT /DRY/ SLOT WITH SOUTHWEST FLOW. VERY TOUGH CALL. COOLED
TEMPERATURES OFF A BIT ACROSS THE FAR SOUTHEAST CO PLAINS...AND I
WOULDN/T BE SURPRISED IF THIS AREA DOESN/T GET OUT OF THE 20S
SATURDAY WHILE SOMEWHERE AROUND THE RATON MESA IT IS IN THE 50S.

SUNDAY THROUGH TUESDAY...LONGWAVE TROUGH MOVES THROUGH THE ROCKIES
ON SUNDAY THROUGH POSSIBLY TUESDAY WITH SOME DRYING NOTED. COLD AIR
SHOULD REMAIN OVER THE CENTRAL ROCKIES THROUGH THE PERIOD. METZE

&&

.AVIATION...

ISOLATED SHOWERS WILL BE POSSIBLE ACROSS THE SOUTHERN
TIER OF COLORADO THIS AFTERNOON AND EVENING WITH CLOUDS AND LIGHT
PCPN POSSIBLY OBSCG MTS. VFR CONDITIONS CAN BE EXPECTED ELSEWHERE.
SNOW IS EXPECTED TO DEVELOP ACROSS THE HIGHER ELEVATIONS OF THE
CENTRAL AND SW MTS TONIGHT...WITH MVFR AND IFR CONDITIONS LIKELY
BY THURSDAY MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 PM MST THURSDAY FOR
COZ060-066-068.

WINTER STORM WATCH FROM THURSDAY EVENING THROUGH LATE FRIDAY
NIGHT FOR COZ060-066-068.

&&

23/17
Hazardous weather outlook, Dec 5, 6:22 AM MST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
622 AM MST WED DEC 5 2007

COZ058>089-093>099-061400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
622 AM MST WED DEC 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS THE HIGHER ELEVATIONS ALONG
AND WEST OF THE CONTINENTAL DIVIDE AFTER MIDNIGHT TONIGHT...WITH
SNOW ACCUMULATIONS OF 1 TO 4 INCHES POSSIBLE BY EARLY THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE CONTINENTAL DIVIDE
HIGHER TERRAIN ON THURSDAY WITH AN ADDITIONAL 3 TO 6 INCHES
LIKELY.

A MAJOR WINTER WEATHER SYSTEM IS FORECAST TO MOVE THROUGH THE
CENTRAL ROCKY MOUNTAINS THURSDAY NIGHT THROUGH THE WEEKEND...AND
POSSIBLY OUT OF THE AREA BY EARLY NEXT WEEK. THERE WILL BE THE
POTENTIAL FOR ACCUMULATING SNOW ACROSS THE MOUNTAINS...HIGH
VALLEYS...AND SOUTHEAST COLORADO PLAINS THURSDAY NIGHT THROUGH
FRIDAY NIGHT. THE GREATEST CHANCE FOR SIGNIFICANT SNOWFALL WILL BE
ACROSS THE HIGHER TERRAIN OF THE EASTERN SAN JUAN...LA GARITA...AND
SAWATCH MOUNTAIN RANGES. A COUPLE OF FEET OF SNOW WILL BE POSSIBLE
ACROSS THE EASTERN SAN JUAN MOUNTAINS HIGH TERRAIN...ESPECIALLY
AROUND WOLF CREEK...THURSDAY NIGHT THROUGH FRIDAY NIGHT. MINOR
SNOW ACCUMULATIONS MAY OCCUR ACROSS THE SANGRE DE CRISTO AND WET
MOUNTAINS THURSDAY NIGHT THROUGH FRIDAY NIGHT.

ALONG THE INTERSTATE 25 CORRIDOR AND SOUTHEAST COLORADO PLAINS...A
WINTRY MIX OF LIGHT FREEZING DRIZZLE...LIGHT SNOW...LIGHT
SLEET...OR LIGHT RAIN WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY
MORNING. THE GREATEST POTENTIAL FOR LIGHT FREEZING DRIZZLE WILL BE
EAST OF INTERSTATE 25 CORRIDOR FRIDAY NIGHT AND SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE TONIGHT ACROSS THE HIGHER ELEVATIONS OF CENTRAL AND
SOUTHWEST MOUNTAINS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter storm. Local standard time, as filed.

Winter Storm, Eastern Sawatch Mountains Above 11000 Ft

When
December 5, 2:00 PM MST to December 8, 6:00 PM MST
Where
Eastern Sawatch Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.677, -106.274 (the zone’s center; the record gives no point)

Winter Storm, La Garita Mountains Above 10000 Ft

When
December 5, 3:00 PM MST to December 8, 6:00 PM MST
Where
La Garita Mountains Above 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.778, -106.530 (the zone’s center; the record gives no point)

Winter Storm, Eastern San Juan Mountains Above 10000 Ft

When
December 5, 3:00 PM MST to December 8, 6:00 PM MST
Where
Eastern San Juan Mountains Above 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.484, -106.500 (the zone’s center; the record gives no point)

Winter Storm, Western Chaffee County Between 9000 & 11000 Ft

When
December 5, 4:00 PM MST to December 8, 6:00 PM MST
Where
Western Chaffee County Between 9000 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.747, -106.194 (the zone’s center; the record gives no point)

Winter Storm, Eastern Lake County / Western Mosquito Range Above 11000 Ft

When
December 5, 5:00 PM MST to December 8, 8:00 PM MST
Where
Eastern Lake County / Western Mosquito Range Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
39.202, -106.345 (the zone’s center; the record gives no point)

Winter Storm, Leadville Vicinity / Lake County Below 11000 Ft

When
December 5, 7:00 PM MST to December 8, 8:00 PM MST
Where
Leadville Vicinity / Lake County Below 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
39.202, -106.345 (the zone’s center; the record gives no point)

Winter Storm, Central Chaffee County Below 9000 Ft

When
December 7, 3:00 AM MST to December 8, 6:00 PM MST
Where
Central Chaffee County Below 9000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.747, -106.194 (the zone’s center; the record gives no point)

Winter Storm, Northern Sangre de Cristo Mountains Above 11000 Ft

When
December 7, 10:00 AM MST to December 9, 1:00 AM MST
Where
Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.867, -105.544 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft

When
December 7, 10:00 AM MST to December 9, 1:00 AM MST
Where
Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
December 7, 12:00 PM MST to December 9, 1:00 AM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft

When
December 7, 12:00 PM MST to December 9, 1:00 AM MST
Where
Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, Northwest Fremont County Above 8500 Ft

When
December 7, 12:00 PM MST to December 9, 1:00 AM MST
Where
Northwest Fremont County Above 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

Winter Storm, West / Central Fremont County Below 8500 Ft

When
December 7, 12:00 PM MST to December 9, 1:00 AM MST
Where
West / Central Fremont County Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

Winter Storm, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft

When
December 7, 12:00 PM MST to December 9, 1:00 AM MST
Where
Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.897, -105.164 (the zone’s center; the record gives no point)

Winter Storm, Wet Mountains Above 10000 Ft

When
December 7, 12:00 PM MST to December 9, 1:00 AM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69913, 69916, 69917, 69914, 69911, 69912, 69915, 69920, 69923, 69919, 69922, 69924, 69925, 69926, 69927.